NCLEX-RN Practice Test 18

0%

A nurse in the emergency department assesses a patient who has been taking long-term corticosteroids to treat renal disease. Which of the following is a typical side effect of corticosteroid treatment? Note: More than one answer may be correct.

Please select 3 correct answers

Correct! Wrong!

Side effects of corticosteroids include weight gain, fluid retention with hypertension, Cushingoid features, a low serum albumin, and suppressed inflammatory response. Patients are encouraged to eat a diet high in protein, vitamins, and minerals and low in sodium. Option C: Corticosteroids cause hypernatremia and not hyponatremia.

A client had a total thyroidectomy yesterday. The client is complaining of tingling around the mouth and in the fingers and toes. What would the nurses’ next action be?

Correct! Wrong!

The parathyroid glands are responsible for calcium production and can be damaged during a thyroidectomy. The tingling is due to low calcium levels. Option A: The crash cart would be needed in respiratory distress but would not be the next action to take. Options C and D: Hypertension occurs in thyroid storm and the drainage would occur in hemorrhage.

A client has had a unilateral adrenalectomy to remove a tumor. To prevent complications, the most important measurement in the immediate postoperative period for the nurse to take is:

Correct! Wrong!

Blood pressure is the best indicator of cardiovascular collapse in the client who has had an adrenal gland removed. The remaining gland might have been suppressed due to the tumor activity. Temperature would be an indicator of infection, Options B, C, and D: Temperature would be an indicator of infection, decreased output would be a clinical manifestation but would take longer to occur than blood pressure changes, and specific gravity changes occur with other disorders.

The nurse is instructing a client with iron-deficiency anemia. Which of the following meal plans would the nurse expect the client to select?

Correct! Wrong!

Egg yolks, wheat bread, carrots, raisins, and green, leafy vegetables are all high in iron, which is an important mineral for this client. Options A, B, and D: Roast beef, cabbage, and pork chops are also high in iron, but the side dishes accompanying these choices are not.

A 30-year-old male from Haiti is brought to the emergency department in sickle cell crisis. What is the best position for this client?

Correct! Wrong!

Placing the client in semi-Fowler’s position provides the best oxygenation for this client. Options A, B, and C: Flexion of the hips and knees, which includes the knee-chest position, impedes circulation and is not correct positioning for this client.

A patient arrives in the emergency department with symptoms of myocardial infarction, progressing to cardiogenic shock. Which of the following symptoms should the nurse expect the patient to exhibit with cardiogenic shock?

Correct! Wrong!

Cardiogenic shock severely impairs the pumping function of the heart muscle, causing diminished blood flow to the organs of the body. This results in diminished brain function and confusion, as well as hypotension, tachycardia, and weak pulse. Cardiogenic shock is a serious complication of myocardial infarction with a high mortality rate.

A patient is about to undergo bone marrow aspiration and biopsy and expresses fear and anxiety about the procedure. Which of the following is the most effective nursing response?

Correct! Wrong!

Slow, deep breathing is the most effective method of reducing anxiety and stress. It reduces the level of carbon dioxide in the brain to increase calm and relaxation. Option A: Warning the patient to remain still will likely increase her anxiety. Option B: Encouraging family members to stay with the patient may make her worry about their anxiety as well as her own. Option D: Delaying the procedure is unlikely to allay her fears.

A patient who has received chemotherapy for cancer treatment is given an injection of Epoetin. Which of the following should reflect the findings in a complete blood count (CBC) drawn several days later?

Correct! Wrong!

Epoetin is a form of erythropoietin, which stimulates the production of red blood cells, causing an increase in hematocrit. Epoetin is given to patients who are anemic, often as a result of chemotherapy treatment. Options A, C, and D: Epoetin has no effect on neutrophils, platelets, or serum iron.

The client with a history of diabetes insipidus is admitted with polyuria, polydipsia, and mental confusion. The priority intervention for this client is:

Correct! Wrong!

A large amount of fluid loss can cause fluid and electrolyte imbalance that should be corrected. The loss of electrolytes would be reflected in the vital signs. Option A: Measuring the urinary output is important, but the stem already says that the client has polyuria. Option C: Encouraging fluid intake will not correct the problem. Option D: Weighing the client is not necessary at this time.

Click for next FREE NCLEX Test
NCLEX-RN Test #19

Comments are closed.

Related Content
Open